General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 2017, Volume 81, Issue 1, Pages 31–92 (Mi izv8380)  

This article is cited in 6 scientific papers (total in 6 papers)

The spectra of rectangular lattices of quantum waveguides

S. A. Nazarovabc

a Institute of Problems of Mechanical Engineering, Russian Academy of Sciences, St. Petersburg
b Saint-Petersburg State Polytechnical University
c St. Petersburg State University, Department of Mathematics and Mechanics

Abstract: We obtain asymptotic formulae for the spectral segments of a thin ($h\ll 1$) rectangular lattice of quantum waveguides which is described by a Dirichlet problem for the Laplacian. We establish that the structure of the spectrum of the lattice is incorrectly described by the commonly accepted quantum graph model with the traditional Kirchhoff conditions at the vertices. It turns out that the lengths of the spectral segments are infinitesimals of order $O(e^{-\delta/h})$, $\delta>0$, and $O(h)$ as $h\to+0$, and gaps of width $O(h^{-2})$ and $O(1)$ arise between them in the low-frequency and middle-frequency spectral ranges respectively. The first spectral segment is generated by the (unique) eigenvalue in the discrete spectrum of an infinite cross-shaped waveguide $\Theta$. The absence of bounded solutions of the problem in $\Theta$ at the threshold frequency means that the correct model of the lattice is a graph with Dirichlet conditions at the vertices which splits into two infinite subsets of identical edges-intervals. By using perturbations of finitely many joints, we construct any given number of discrete spectrum points of the lattice below the essential spectrum as well as inside the gaps.

Keywords: quantum waveguide, thin rectangular lattice, Dirichlet problem, gaps, Kirchhoff transmission conditions, discrete spectrum, asymptotic analysis.

Funding Agency Grant Number
Saint Petersburg State University
This paper was written with the financial support of St.-Petersburg State University, project no.


Full text: PDF file (1222 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2017, 81:1, 29–90

Bibliographic databases:

UDC: 517.956.328+517.956.225+517.956.8
MSC: 35P20, 35J25, 47A55, 81Q15, 81Q37, 82D77
Received: 06.04.2015

Citation: S. A. Nazarov, “The spectra of rectangular lattices of quantum waveguides”, Izv. RAN. Ser. Mat., 81:1 (2017), 31–92; Izv. Math., 81:1 (2017), 29–90

Citation in format AMSBIB
\by S.~A.~Nazarov
\paper The spectra of rectangular lattices of quantum waveguides
\jour Izv. RAN. Ser. Mat.
\yr 2017
\vol 81
\issue 1
\pages 31--92
\jour Izv. Math.
\yr 2017
\vol 81
\issue 1
\pages 29--90

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. A. Nazarov, “Open waveguides in a thin Dirichlet ladder: I. Asymptotic structure of the spectrum”, Comput. Math. Math. Phys., 57:1 (2017), 156–174  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  scopus
    2. F. L. Bakharev, S. G. Matveenko, S. A. Nazarov, “Examples of plentiful discrete spectra in infinite spatial cruciform quantum waveguides”, Z. Anal. Anwend., 36:3 (2017), 329–341  crossref  mathscinet  zmath  isi  scopus
    3. V. A. Kozlov, S. A. Nazarov, “Model meshkovidnoi anevrizmy bifurkatsionnogo uzla arterii”, Matematicheskie voprosy teorii rasprostraneniya voln. 47, Zap. nauchn. sem. POMI, 461, POMI, SPb., 2017, 174–194  mathnet
    4. S. A. Nazarov, “Spectrum of a problem of elasticity theory in the union of several infinite layers”, Russ. J. Math. Phys., 25:1 (2018), 73–87  crossref  mathscinet  zmath  isi  scopus
    5. F. L. Bakharev, S. A. Nazarov, “Asimptotika sobstvennykh chisel dlinnykh plastin Kirkhgofa s zaschemlennymi krayami”, Matem. sb., 210:4 (2019), 3–26  mathnet  crossref  elib
    6. S. A. Nazarov, “Asimptotika sobstvennykh chisel i funktsii tonkoi kvadratnoi reshetki Dirikhle s iskrivlennoi peremychkoi”, Matem. zametki, 105:4 (2019), 564–588  mathnet  crossref  elib
  • Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya Izvestiya: Mathematics
    Number of views:
    This page:232
    First page:19

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019